WARNING: Increase in Opioid Overdoses over past week in Haldimand and Norfolk
Simcoe, ON (February 25, 2020) – Based on information from local partners, neighbouring counties and concerned members of the public, the Haldimand-Norfolk Health Unit wants to warn the community of an increase in opioid-related overdoses over the past week. The Health Unit also wants to advise that in some instances, multiple doses of naloxone are being needed to revive those suffering an opioid-related overdose. This suggests higher strength opioids may be circulating in the community or other substances are being mixed with opioids (eg. benzodiazepines).
Use of such drugs has greater potential to result in an overdose and death. If you or someone you know uses drugs, remember the following:
The 4 C’s for Safer Drug Use
• Careful use – don’t use alone, go slow by testing effect with small amounts first
• Carry naloxone – get a FREE naloxone kit and training from any Health Unit office or at participating pharmacies
• Call 9-1-1 for every overdose. You, your friend or family member need additional medical care, even when naloxone is used.
• CPR – push hard, push fast
Signs of an Opioid Overdose:
• Person cannot stay awake
• Body is limp, will not respond to noise or stimulation
• Slow or no breathing, gurgling
• Pupils are pinpoint or eyes rolled back
• Slow or no pulse
• Skin looks pale or blue, feels cold
Get a naloxone kit:
Haldimand Norfolk Health Unit: (Open: Monday-Friday 8:30-4:30)
12 Gilbertson Drive, Simcoe
282 Argyle St S, Caledonia
117 Forest St. E, Dunnville
Paricipating pharmacies and community agencies: www.ontario.ca/naloxone or call the Drug and Alcohol Helpline 1-800-565-8603 .
For more information visit the HNHU website: https://hnhu.org/opioids/